Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
Question: TESTOSTORONE LAB RESULTS
|msibley - Wed Jun 16, 2010 3:42 pm||
I need some help with interpreting my recent lab results testing for testostorone. The results are as follows FRTEST 46.5 pg/m with ref ranges 35.0-155.0, T Test 323 ng/dl with ref ranges 250-1100, %FRTES 1.44% with ref ranges 1.50. The lab was taken a week after a .5 CC 200 mg/l testostorne injection. I am 39 years old and am having problems with erections, libido, night sweat, irritibility, and lack of energy. MY question is that for my age are the lab results normal or are they on the low end especially after the injection. I am scheduled to see a endocronolist but it will be two months before my visit so I am just trying to see what I am looking at.
|Dr.M.Aroon kamath - Sat Jun 26, 2010 1:28 am||
In general, in patients who are on testosterone therapy,
It is important that a blood sample be obtained at the correct time based on the pharmacokinetics of the preparation. For transdermal gels which are applied on a daily basis, blood sampling for testosterone measurement at any time of the day is quite satisfactory.
At the start of therapy with long-acting parenteral formulations (ie, testosterone enanthate in oil), measurements at a mid-way timepoint between injections and just before the next injection is satisfactory & assures a level that is neither too high nor too low.
Once the ideal dose for a given patient is established, then measurements can be done infrequently (perhaps once in every 6-12 months). prostate-specific antigen(PSA) can also be measured concurrently.
I am not aware as to how long you have been on injectable testosterone & what dosing intervals you have been advised. Without these details, it is rather difficult for one to offer an interpretation of the testosterone levels.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.